Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Re: Prednisone and numerous side effects

Posted by Robin on 5/29/99 at 00:00 (007307)

First of all, prednisone is a corticosteroid, a synthetic drug. It is similar to the cortisone that many people have injected. It is a wonderful drug for relief of inflammatory conditions and is most often used to treat arthritis, Lupus, etc. It has helped many many people to be able to maintain fairly normal lives.

However, I wouldn't rely upon your dentist for pharmaceutical information. The method of administration (joint injection vs. taken orally) does not determine whether or not a drug is harmful inside your system. Your dentist is wrong. There are researched, known and medically proven side effects with prednisone (as with most drugs) and anyone who is considering taking it for an extended time should known about all of them. Elevated blood pressure, blood sugar level, weight gain, and the onset of osteoporosis and cataract are a few.

Here are 2 URLs you might try:

http://www.med.unc.edu/mgfa/mgf-pred.htm
http://vasculitis.med.jhu.edu/prednisone.htm

Your local pharmacy probably has a pamphlet on steroids; most pharmacies do. I'd also suggest you research through a couple of search engines if you are considering extended use of this drug.


Re: Prednisone and numerous side effects

Brenda on 6/01/99 at 00:00 (007427)

When I picked up my prescription I discussed the pros and cons with the pharmacist. He told me about the possibilities of tummy upset, water retention, sleeplessness, irratibility, etc. But he also told me that the prednisone could (and most likely) would relieve the inflammation in my heel and provide temporary pain relief. I do not intend to take another round of the prednisone. However, I have been pain free for nearly a week and keeping my fingers crossed for continued success.

I know that meds (orally or injected) have side effects and take any med only when absolutely necessary. And I do trust my dentist and his pharmaceutical information.


Re: Prednisone and numerous side effects

Brenda on 6/01/99 at 00:00 (007427)

When I picked up my prescription I discussed the pros and cons with the pharmacist. He told me about the possibilities of tummy upset, water retention, sleeplessness, irratibility, etc. But he also told me that the prednisone could (and most likely) would relieve the inflammation in my heel and provide temporary pain relief. I do not intend to take another round of the prednisone. However, I have been pain free for nearly a week and keeping my fingers crossed for continued success.

I know that meds (orally or injected) have side effects and take any med only when absolutely necessary. And I do trust my dentist and his pharmaceutical information.